MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code Mitral Valve Insufficiency/ Regurgitation (4451)
Date of Event 07/02/2025
Type of Reportable Event Death
Event or Problem Description
On (b)(6) 2025, the patient underwent double valve replacement surgery via full sternotomy due to both aortic and mitral valve insufficiency.The aortic valve was first successfully replaced with a carbomedics top hat valve, model s5-021 (sn (b)(6).In the same procedure, mitral valve replacement was initiated.The native mitral leaflets and subvalvular chords were completely excised.The annulus was sized using the dedicated sizers model vs-200 without any difficulty, and a carbomedics optiform f7-27 valve was selected for implantation.Following the initial implantation of the f7-27, echocardiographic evaluation revealed high-speed regurgitant flow within the mitral valve.The valve was removed and re-implanted, but the abnormal flow persisted.Consequently, the f7-27 was replaced with a carbomedics optiform f7-025 valve (sn (b)(6), which was implanted in the same position.Post-implantation imaging confirmed the disappearance of the regurgitation.The extracorporeal circulation time during the surgery was 523 minutes, and the cross-clamp time was approximately 400 minutes.Due to this incident, the cross-clamp time increased by about 150 minutes and the extracorporeal circulation time increased by about 240 minutes.The blood pressure during extracorporeal circulation fluctuated around 50 mmhg.Ultimately, the patient passed away on (b)(6) 2025.No autopsy has been planned.The patient had no reported comorbidities or risk factors beyond the valve insufficiencies, and no anatomical abnormalities of the mitral annulus were observed.The operating surgeon is noted to be experienced with carbomedics valve implantation, performing approximately 30¿40 cases per year.Based on the surgeon¿s evaluation the possible cause of the regurgitation observed in the f7-27 prosthesis could be related to a possible interference between the top hat valve in the aortic position and the f7-027 valve in the mitral position.
 
Additional Manufacturer Narrative
The manufacturing and material records for the device involved in this event, as they pertain to the reported issue, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this prosthesis satisfied all required material, visual, and performance standards at the time of manufacture and release.Manufacturer will perform investigation upon return of the device and will send follow-up report upon receipt and/or completion of the investigation.
 
Additional Manufacturer Narrative
Updated sections b4, d9, g1, g2, g3, g6, h2, h6.Manufacturer has received the device and performing the investigation.A follow-up report will be provided upon completion of the investigation and/or receipt of any further information.
 
Additional Manufacturer Narrative
Updated sections b4, g3, g6, h2, h3, h6.The returned valve was received.Following brief immersion in formalin solution, the dried blood residues were partially removed, and the leaflets, initially adherent, became free to move in the open position.After decontamination and cleaning, the valve was visually inspected.No anomalies were detected, aside from minor signs of suture passage, removal, and superficial cuff cuts, consistent with standard implantation and reasonable explant maneuvers.The sewing cuff was removed for hydrodynamic testing show the valve from the inflow and outflow sides, with sub-component correspondence indicated according to standard cphv valve terminology.The hydrodynamic testing was conducted on the cphv subassembly of the valve f7-027 ¿ sn (b)(6).The test confirmed a normal leaflet kinematic showing a correct movement of the leaflets; no anomalies were observed during the open/close cycle of the pulsatile hydrodynamic test in both normotensive and hypotensive pressure conditions.The effective orifice area (eoa) at 70 bpm, c.O.Of 5.0 l/min and m.A.P.Of 100 mmhg is 2.90 cm2, above the iso 5840 minimum requirement 1.70 cm2; the regurgitant fraction (rf%), under the same testing conditions, is 5.8%, below the iso 5840 requirement of 15%.No anomalies were observed during the open/close cycle.The inspections performed on the returned valve confirmed the absence of manufacturing defects.No mechanical malfunction could be reproduced in laboratories; therefore, intrinsic causes can be excluded as the root cause of the reported event.Furthermore, no deficits were noted during the manufacturing documents review.It should be noted that the influence of the concomitantly implanted valve in the aortic position cannot be ruled out as a potential source of interference, as also hypothesized in the medical judgement but this cannot ultimately be confirmed.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer (Section G)
CORCYM S.R.L.
via per crescentino sn
saluggia, vc
Manufacturer Contact
laura maninno
5005 north fraser way
burnaby, bc 
MDR Report Key22847276
Report Number3005687633-2025-00125
Device Sequence Number4461817
Product Code LWQ
UDI-Device Identifier08022057012852
UDI-Public(01)08022057012852(240)F7-027(17)290517
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCPHV
Device Catalogue NumberF7-027
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer08/29/2025
09/30/2025
Initial Report FDA Received Date08/20/2025
Supplement Report FDA Received Date09/29/2025
10/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age41 YR
Patient SexMale
Patient Weight70 KG